# SDR IEYR2014102100001

- Difficulty date: October 21, 2014
- Submitted: October 21, 2014
- Operation: General aviation
- Aircraft: N847DD
- Make and model: Beech A36
- Aircraft serial: E2498
- Aircraft time: 2,276 hours, 1 cycles
- Engine: Cont IO550*
- System (JASC): 5797 · Wing System Wiring
- Part: Wire
- Condition: Shorted
- Location: Wing
- Part time: 2,276 hours, 1 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING TROUBLESHOOTING A NAVIGATION LIGHT ISSUE, FOUND SMALL MINOR BURN MARKS ON MULTIPLE RIBS IN BOTH WINGS WHERE THE WIRING HAD CAME OUT OF THE STRINGER FROM AN STC.  THE EFFECTED STC WOULD BE EITHER STC SA03913AT OF THE WING NAVIGATION LIGHTS OR STC SA02723CH FOR THE WING TIP FUEL TANK. IT WOULD APPEAR THAT WHICH EVER STC REROUTED THE WIRING, DURING THE CHANGE OF THAT WIRE FOR THE NAVIGATION LIGHT SYS WOULD HAVE BEEN LOOSENED UP AND THAT IT WAS ALOUD TO THEN DROP OUT OF THE APPROPRIATE CHANNEL AND GET TRAPPED BETWEEN THE STRINGER AND THE RIB.  WITH THIS HAPPENING IT WAS THEN PINCHED AND BOUNCED AROUND SO THAT THE COATING OF THE WIRING WAS WORN THOUGH WHICH ALLOWED A SHORT IN THE WIRING TO THE RIB CAUSING IT TO ARC AND BURN A SMALL AREA OF THE METAL AND AS A RESULT CAUSE THE NAVIGATION LIGHTS TO FAIL.  THE AFFECTED RIBS ARE AT STATIONS ON THE LT SIDE BETWEEN 136.188 AND 180 WITH THE RT SIDE FROM 136.188 TO 175.281.
